advertisement
Question
Posted by: Lupo | 2004/09/23

Adictet to Lexoton

I have been on lexoton for iast 20 Years.How can i get weaned
off this Drug? Because it affects my Life badly?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear Lupo,
Lexotan ( chemical name Bromazepam ) is one of the Benzo drugs, relatives of Valium, tranquillizers and sedatives. In my experience it has been over-prescribed in SA, and has no special advantages. It's use is not recommended for longer than 6 to 8 weeks.
I'm sure you're wise to recognize that you may have become dependent on it and that it may be affecting your life unhelpfully.
It's hard to predict exactly how one will respond to the withdrawal of a sedative drug like this, especially after 20 years of regular use. The safest and wisest course would be to see a good local psychiatrist for assessment and specific advice on planning a withdrawal programme for yourself. You don't mention what dose you have been taking, so I can't be specific. As I reall, it comes in 3 and 6 mg tablets, and I think they can be broken. What one usually does is to reduce the dose in gradual stages ; maybe if 6 mg a day, to 3 mg a day, and stay at each reduced dose for maybe a week. If still feeling fine, one would try to reduce it by half, again ; or, if at a level when further breaking of the tablet is impratical, move to taking the dose on alternate days for another week.
If at any stage one starts to feel unpleasant symptoms like anxiety returning ( this is usually not actually a return of one's original anxiety, but a mild protest from one's nervous system at the removal of a sedative it has grown used to ) one may go back to the previous dose for a few more days, before again stepping down a dose.
You should be able to come off the drug securely, and will probably, after a while, feel fine without it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement